zbMATH — the first resource for mathematics

Schubert varieties, toric varieties and ladder determinantal varieties. (English) Zbl 0878.14033
Summary: We construct certain normal toric varieties (associated to finite distributive lattices) which are degenerations of Grassmannians. We also determine the singular loci for certain normal toric varieties, namely the ones which are certain ladder determinantal varieties. As a consequence, we prove a refined version of the conjecture of V. Lakshmibai and B. Sandhya [Proc. Indian Acad. Sci., Math. Sci. 100, No. 1, 45-52 (1990; Zbl 0714.14033)] on the components of the singular locus, for certain Schubert varieties in the flag variety.

14M15 Grassmannians, Schubert varieties, flag manifolds
14M30 Supervarieties
14M06 Linkage
Full Text: DOI Numdam EuDML
[1] S.S. ABHYANKAR, Enumerative combinatorics of Young tableaux, Marcel Decker, 1988. · Zbl 0643.05001
[2] M. AIGNER, Combinatorial theory, Springer-Verlag, New York, 1979. · Zbl 0415.05001
[3] B.V. BATYREV, I. CIOCAN-FONTANINE, B. KIM and D. van STRATEN, Conifold transitions and mirror symmetry for Calabi-Yau complete intersections in Grassmannians, preprint (1997). · Zbl 0896.14025
[4] A. BJÓRNER, A. GARSIA and R. STANLEY, An introduction to Cohen-Macaulay partially ordered sets, I. Rival (editor), D. Reidel Publishing Company, 1982, 583-615. · Zbl 0491.06005
[5] A. BOREL, Linear algebraic groups, second edition, Springer-Verlag, New York, 1991. · Zbl 0726.20030
[6] N. BOURBAKI, Groups et algèbres de Lie, Chapitres 4, 5 et 6, Hermann, Paris, 1968.
[7] D. COX, J. LITTLE and D. O’SHEA, Ideals, Varieties and Algorithms, Springer-Verlag, New York, 1992.
[8] D. EISENBUD, Commutative algebra with a view toward algebraic geometry, Springer-Verlag, New York, 1995. · Zbl 0819.13001
[9] D. EISENBUD and B. STURMFELS, Binomial ideals, preprint (1994). · Zbl 0873.13021
[10] W. FULTON, Introduction to toric varieties, Annals of Math. Studies, 131, Princeton U. P., Princeton N. J., 1993. · Zbl 0813.14039
[11] D. GLASSBRENNER and K. E. SMITH, Singularities of certain ladder determinantal varieties, Journal of Pure and Applied Algebra, 100 (1995), 59-75. · Zbl 0842.13008
[12] N. GONCIULEA and V. LAKSHMIBAI, Degenerations of flag and Schubert varieties to toric varieties, Transformation Groups, 1 (1996), 215-248. · Zbl 0909.14028
[13] N. GONCIULEA and V. LAKSHMIBAI, Singular loci of ladder determinantal varieties and Schubert varieties (preprint, submitted to Journal of Algebra). · Zbl 1001.14019
[14] R. HARTSHORNE, Algebraic geometry, Springer-Verlag, New York, 1977. · Zbl 0367.14001
[15] T. HIBI, Distributive lattices, affine semigroup rings, and algebras with straightening laws, Commutative Algebra and Combinatorics, Advanced Studies in Pure Math., 11 (1987) 93-109. · Zbl 0654.13015
[16] H. HILLER, Geometry of Coxeter groups, Pitman Adv. Pub. Prog. · Zbl 0483.57002
[17] G. KEMPF et al, Toroidal embeddings, Lecture notes in Mathematics, No. 339, Springer-Verlag, 1973. · Zbl 0271.14017
[18] G. KEMPF and A. RAMANATHAN, Multicones over Schubert varieties, Inv. Math., 87 (1987), 353-363. · Zbl 0615.14028
[19] V. LAKSHMIBAI, C. MUSILI and C. S. SESHADRI, Cohomology of line bundles on G / B, Ann. E.N.S., t. 7 (1974), 89-137. · Zbl 0338.14017
[20] V. LAKSHMIBAI and B. SANDHYA, Criterion for smoothness of Schubert varieties in SL(n) / B, Proc. Indian Acad. Sci. (Math. Sci.), 100 (1990), 45-52. · Zbl 0714.14033
[21] V. LAKSHMIBAI and J. WEYMAN, Multiplicities of points in a minuscule G / P, Adv. Math., 84 (1990), 179-208. · Zbl 0729.14037
[22] S. B. MULAY, Determinantal loci and the flag variety, Adv. Math., 74 (1989), 1-30. · Zbl 0693.14021
[23] S. RAMANAN and A. RAMANATHAN, Projective normality of flag varieties and Schubert varieties, Inv. Math., 79 (1985), 217-224. · Zbl 0553.14023
[24] A. RAMANATHAN, Schubert varieties are arithmetically Cohen-Macaulay, Inv. Math., 80 (1985), 283-294. · Zbl 0555.14021
[25] A. RAMANATHAN, Equations defining Schubert varieties and Frobenius splitting of diagonals, Pub. Math. I.H.E.S., 65 (1987), 61-90. · Zbl 0634.14035
[26] B. STURMFELS, Gröbner bases and convex polytopes, Lecture notes from the New Mexico State University, preprint, 1995.
[27] D. G. WAGNER, Singularities of toric varieties associated with finite distributive lattices, preprint (1995). · Zbl 0870.14037
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.